Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 24, 2025, 11:33 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Feb 25, 2025, 7:00 AM MST. It was in force for 11 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2025, 11:33 AM MST (18:33 UTC)
- In effect from
- Feb 25, 2025, 7:00 AM MST
- Expired
- Feb 25, 2025, 6:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 10:10 AM MST | NON-TSTM WND GST 62 | 5 E Ervay, WY | Mesonet station RSNW4 Hiland 16 S. |
| Feb 25, 10:40 AM MST | NON-TSTM WND GST 64 | 13 Se Evansville, WY | Mesonet station PC459 Muddy Creek. |
| Feb 25, 10:52 AM MST | NON-TSTM WND GST 59 | 3 Se Hiland, WY | AWOS station KHLD 2 SE Hiland. |
| Feb 25, 10:58 AM MST | NON-TSTM WND GST 63 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Feb 25, 11:30 AM MST | NON-TSTM WND GST 58 | 2 Se Hiland, WY | Mesonet station KHLD Hiland 2.4 SE (WYDOT). |
| Feb 25, 12:06 PM MST | NON-TSTM WND GST 64 | 6 W Alcova, WY | Mesonet station KPAT Alcova 7 W (WYDOT). |
| Feb 25, 12:24 PM MST | NON-TSTM WND GST 70 | 14 N Bar Nunn, WY | Mesonet station KTMH Bar Nunn 13.6 N (WYDOT). |
| Feb 25, 12:40 PM MST | NON-TSTM WND GST 55 | 7 Sw Lander, WY | Mesonet station PC286 Sinks Canyon. |
| Feb 25, 12:48 PM MST | NON-TSTM WND GST 78 | 10 Ne Atlantic City, WY | Mesonet station KREC Red Canyon - South Pass. |
| Feb 25, 12:52 PM MST | NON-TSTM WND GST 61 | 6 Nw Mills, WY | ASOS station KCPR Casper Airport. |
| Feb 25, 1:30 PM MST | NON-TSTM WND GST 56 | 19 W Bairoil, WY | Mesonet station PC585 Mustang. |
| Feb 25, 1:50 PM MST | NON-TSTM WND GST 73 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242 WWUS75 KRIW 241833 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1133 AM MST Mon Feb 24 2025 WYZ019-020-251400- /O.NEW.KRIW.HW.W.0007.250225T1400Z-250226T0100Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1133 AM MST Mon Feb 24 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 6 PM MST TUESDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 7 AM to 6 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ WYZ002-250000- /O.CON.KRIW.HW.W.0006.000000T0000Z-250225T0000Z/ Absaroka Mountains- 1133 AM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with widespread gusts up to 60 mph. Isolated gusts near 70 mph remain possible, especially over the eastern side of the range. * WHERE...Absaroka Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel may be difficult. Motorists should be aware of sudden and strong crosswinds, especially near Chief Joseph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive and be prepared for sudden strong winds. && $$ WYZ003-250000- /O.CON.KRIW.HW.W.0006.000000T0000Z-250225T0000Z/ Cody Foothills- Including the cities of Clark, Meeteetse, and Cody 1133 AM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West to southwest winds 30 to 40 mph with isolated gusts up to 60 mph possible at times. * WHERE...Cody Foothills. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles, due to sudden, strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive and be prepared for sudden strong winds. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Wittmann
4 follow-up statements
757 WWUS75 KRIW 242344 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 444 PM MST Mon Feb 24 2025 WYZ002-003-250045- /O.EXP.KRIW.HW.W.0006.000000T0000Z-250225T0000Z/ Absaroka Mountains-Cody Foothills- Including the cities of Clark, Meeteetse, and Cody 444 PM MST Mon Feb 24 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind has decreased substantially in the past few hours and is not expected to approach or reach High Wind speeds anymore, thus the High Wind Warning will be allowed to expire. $$ WYZ019-020-251400- /O.CON.KRIW.HW.W.0007.250225T1400Z-250226T0100Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 444 PM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM MST TUESDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 7 AM to 6 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Rowe
226 WWUS75 KRIW 250651 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1151 PM MST Mon Feb 24 2025 WYZ019-020-260100- /O.CON.KRIW.HW.W.0007.250225T1400Z-250226T0100Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1151 PM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM MST TUESDAY... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 60 to 70 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 7 AM to 6 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
086 WWUS75 KRIW 251913 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1213 PM MST Tue Feb 25 2025 WYZ019-020-260100- /O.CON.KRIW.HW.W.0007.000000T0000Z-250226T0100Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1213 PM MST Tue Feb 25 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 60 to 70 mph expected. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Dziewaltowski
557 WWUS75 KRIW 260040 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 540 PM MST Tue Feb 25 2025 WYZ019-020-260145- /O.EXP.KRIW.HW.W.0007.000000T0000Z-250226T0100Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 540 PM MST Tue Feb 25 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... High winds have subsided across the area, but will remain gusty through the rest of the evening. Thus, the warning will be allowed to expire. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . TL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 10:09 AM MST, 1 hour 24 minutes earlier. Its key messages:
- Lingering snow occurs over the western mountains and Yellowstone through tomorrow.
- Gusty winds continue across Absarokas and Cody Foothills, the strongest occurring through this evening.
- Warming trend and dry conditions expected Wednesday through the weekend, with concern for ice jamming and flooding for not only the northern Bighorn Basin but also other areas east of the Divide.
Area forecast discussion, Feb 24, 10:09 AM MST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1009 AM MST Mon Feb 24 2025 .KEY MESSAGES... - Lingering snow occurs over the western mountains and Yellowstone through tomorrow. - Gusty winds continue across Absarokas and Cody Foothills, the strongest occurring through this evening. - Warming trend and dry conditions expected Wednesday through the weekend, with concern for ice jamming and flooding for not only the northern Bighorn Basin but also other areas east of the Divide. && .DISCUSSION... Issued at 100 AM MST Mon Feb 24 2025 IR currently depicts ample cloud clover across the CWA with colder cloud tops over Yellowstone and up into Montana where the better energy is ongoing. Snow continues on radar for the western mountains into Monday morning as well but dry for points east and south. The main finger of the PFJ continues to slowly track further south into northern Wyoming pumping in the Pacific northwest moisture even into Tuesday. Continuing to track with the NAMNest as being the most reliable HiRes model with this ongoing snow, expect the heaviest of the snowfall to dwindle by mid to late morning across the western mountains but lingering into the afternoon and overnight hours for the Tetons to Yellowstone. These areas additional snowfall will remain in the 4 to 6 inch range (70-90%). Most of the valleys west of the Divide will remain dry but some instances of a rain/snow mix possible with the temperatures hovering near the freezing mark through daytime heating. Light mountain snow continues for the Tetons to Gros Ventres, and Yellowstone to western Absarokas even into Tuesday but ends by early to mid afternoon behind the cold front. Otherwise, high winds continue for the eastern Absarokas to Cody Foothills, peaking into the afternoon hours with the warmest temperatures and strongest mixing. These will diminish into the overnight but remain elevated into Tuesday, albeit below high wind criteria. The wind corridor will also be windy but below criteria with gusts up to 50 mph likely. All other areas east of the Divide will see 20 to 40 mph sustained and peak winds throughout Monday and a bit less Tuesday. Next up will be with frontal passage Tuesday afternoon with timing a bit uncertain. NAMnest pushing the surface front through by late afternoon to early evening with winds shifting with more of a west to northwesterly swing and diminishing in the process. Supported by the upper shortwave, this will push through Tuesday evening becoming more progressive the further east it gets into the high plains. Some additional snow for the northern Bighorns at that point but short lived with its passage. Otherwise, upper level ridging builds in for Wednesday with increasing convergence aloft. Dry conditions expected with a warming trend through Saturday. This will give way to exceptionally above average temperatures east of the Divide with ice jamming and flooding a concern for the end of the week and into the weekend for the northern Bighorn Basin and Johnson County with what is left of the lower basin snowpack. Regardless, this could be a concern elsewhere as well for points east of the Divide. Beyond that, the next system looks to push in Saturday night into Sunday increasing precipitation chances in the process. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 953 AM MST Mon Feb 24 2025 Precipitation has mostly come to an end across western terminals this morning, however an isolated shower at KJAC near the start of the period cannot be ruled out. Overall, VFR conditions will prevail across all terminals through the majority of the TAF period. The main concern today will be breezy to gusty winds across most terminals. The strongest of winds look to be at KRKS, KCOD, and KCPR with gusts of 25 to 35 knots at times this afternoon and evening. The remaining terminals will see breezy conditions at times with periodic gusts of 10 to 20 knots. Winds decrease overnight at most terminals but will start to increase Tuesday morning due to a nearing cold front. Gusty winds will be likely across nearly all terminals by the end of the TAF period. Most terminals will see westerly winds of 25 to 35 knots with stronger gusts nearing 40 knots possible at KCOD, KCPR, KLND, and KRIW. Along with the frontal passage will come the chance for some isolated precipitation. KCOD is currently the only terminal with a PROB30 due to the chance of showers near the end of the TAF period. Mountain obscuration will be possible to start the period, with improvement expected throughout the day Monday. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 5 PM MST this afternoon for WYZ002-003. && DISCUSSION...Lowe AVIATION...Dziewaltowski
Hazardous weather outlook, Feb 24, 1:15 AM MST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 115 AM MST Mon Feb 24 2025 WYZ001>020-022>030-251215- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 115 AM MST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST MONDAY... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Snow diminishes Monday morning west of the Divide but lingers through the remainder of the day for the western mountains and Yellowstone. High winds continues for the Absarokas and Cody Foothills. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Light snow for the western mountains Tuesday with gusty winds continuing as well. Warming trend and dry conditions through the rest of the period with ice jamming and flooding a concern by week's end and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.